MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35344
Medical Device Problem Codes Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).Name and address for importer site:.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "this was the second graft that was going to be implanted in the patient as this was a 2 piece case.Two thoracic components were going to be used.The first deployed just fine with no issues.This first one deployed thru a 18fr delivery system.The second device was a 16fr sheath and the physician was advancing it thru the first sheath (an 18fr sheath).However during this process the 16fr sheath got stuck and would not advance or come back.Everything was removed from the patient at this time.On the surgical table with quite some effort they were able to pull off the 18fr sheath from the 16fr sheath.When pulled off, the 16fr sheath became damaged.The16fr looks like the braiding on the sheath got stretched and shredded the plastic of the sheath.The physician did not want to reinsert as the sharp edges may have caused damage to the patient's anatomy.It was decided to open a new device to complete the procedure." patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Investigation is still in progress.
 
Event or Problem Description
Clarification of description of event received 22aug2017: yes some of this information is incorrect.The second device was not delivered through the sheath of the first device, rather it was delivered through a new, short 30cm 18fr cook introducer.The reasoning for going trough an 18fr introducer included the fact that we had percutaneous access and we would be dropping two french sizes when delivering the second component.The physician wanted to minimize bleeding around the smaller sheath, so we decided to keep it an 18 fr.Which was the same french size as the first device implanted.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Manufacturer ref# (b)(4).Summary of investigational findings: the reported information in this complaint file states failure related to device advancement.By report, the complaint device was delivered through a short 30cm 18fr cook introducer.The alpha device got stuck and was unable to either be advanced or pulled back.Everything was removed from the patient at this point.The inner diameter of the used sheath was not provided.Multiple attempts were made to obtain the rpn of the used cook introducer but failed to obtain it.The device, that was returned in this case was visually inspected and scanned fluoroscopically.In addition, the device was deployed under fluoroscopy without difficult.The device examination did not found evidence suggesting a manufacturing outside of specification or a device failure.In addition to examination of returned product, review of the lot-specific device history record (dhr) was conducted.Review of the dhr for this product did not reveal any evidence that the product was manufactured outside of specification.A definitive root cause could not be determined.The inner size of the applied sheath was not provided why it cannot be determined if the use of the outer sheath contributed to the reported difficulty.Advancement of the zenith alpha introduction system through an outer sheath has not been formally tested.Cook will reopen its investigation if further information is received.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6803123
Report Number3002808486-2017-01642
Device Sequence Number1038752
Product Code MIH
UDI-Device Identifier10827002353449
UDI-Public(01)10827002353449(17)200626(10)E3599201
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35344
Device Catalogue NumberZTA-P-30-201-W
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/28/2017
Device Age1 MO
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/22/2017
12/21/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/11/2017
01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1